Alert archive / California / High Wind Watches in 2011
High Wind Watch 8, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 29, 2011, 2:00 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 30, 2011, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 2:00 PM PST (22:00 UTC)
- In effect from
- Nov 30, 2011, 7:00 PM PST
- Expired
- Nov 29, 2011, 10:10 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4651 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS76 KSGX 292200 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST TUE NOV 29 2011 ...STRONG OFFSHORE FLOW EVENT WEDNESDAY EVENING INTO FRIDAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTH INTO THE AREA WEDNESDAY NIGHT AND THURSDAY. IT WILL BRING STRONG WINDS TO MAINLY MOUNTAIN AND VALLEY LOCATIONS. PEOPLE IN THE WARNING AREA SHOULD MONITOR THE LATEST WEATHER FORECASTS FOR MORE INFORMATION ON THIS POTENTIALLY DAMAGING WIND EVENT. CAZ042-048-055>057-300600- /O.NEW.KSGX.HW.W.0015.111201T0300Z-111202T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 200 PM PST TUE NOV 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST CANYON WINDS WILL INCREASE OVERNIGHT WEDNESDAY...PEAK IN INTENSITY THURSDAY MORNING... DIMINISH A LITTLE THURSDAY AFTERNOON AND EVENING...AND THEN WILL RE- INTENSIFY FRIDAY MORNING. PEAK WIND GUSTS OF AROUND 80 MPH WILL BE POSSIBLE BELOW FAVORED PASSES AND CANYONS. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-300600- /O.NEW.KSGX.HW.W.0015.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 200 PM PST TUE NOV 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY. TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST CANYON WINDS WILL INCREASE OVERNIGHT WEDNESDAY...PEAK IN INTENSITY THURSDAY MORNING... DIMINISH A LITTLE THURSDAY AFTERNOON AND EVENING...AND THEN WILL RE- INTENSIFY FRIDAY MORNING. PEAK WIND GUSTS OF AROUND 70 MPH WILL BE POSSIBLE BELOW FAVORED PASSES AND CANYONS. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-061-300600- /O.NEW.KSGX.HW.A.0008.111201T0300Z-111202T2200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 200 PM PST TUE NOV 29 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON. TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST CANYON WINDS WILL INCREASE OVERNIGHT WEDNESDAY...PEAK IN INTENSITY THURSDAY MORNING... DIMINISH A LITTLE THURSDAY AFTERNOON AND EVENING...AND THEN WILL RE- INTENSIFY FRIDAY MORNING. PEAK WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE BELOW FAVORED PASSES AND CANYONS. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-062-300600- /O.NEW.KSGX.HW.A.0008.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY DESERTS- 200 PM PST TUE NOV 29 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON. TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST CANYON WINDS WILL INCREASE OVERNIGHT WEDNESDAY...PEAK IN INTENSITY THURSDAY MORNING... DIMINISH A LITTLE THURSDAY AFTERNOON AND EVENING...AND THEN WILL RE- INTENSIFY FRIDAY MORNING. PEAK WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE BELOW FAVORED PASSES AND CANYONS. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMALL/PALMER
1 follow-up statement
684 WWUS76 KSGX 300610 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1010 PM PST TUE NOV 29 2011 ...STRONG GUSTY NORTHEAST WINDS WEDNESDAY EVENING INTO FRIDAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTH INTO THE AREA WEDNESDAY NIGHT AND THURSDAY. THIS WILL GENERATE STRONG AND POTENTIALLY DAMAGING WINDS..MAINLY IN THE MOUNTAINS AND INLAND VALLEYS. WINDS ARE EXPECTED TO BE STRONGEST IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND ADJACENT COASTAL AREAS. CAZ062-300715- /O.CAN.KSGX.HW.A.0008.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY DESERTS- 1010 PM PST TUE NOV 29 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER EXPECTED. HOWEVER...GUSTY NORTH WINDS WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. $$ CAZ042-048-055>057-301400- /O.CON.KSGX.HW.W.0015.111201T0300Z-111202T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 1010 PM PST TUE NOV 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS T0 60-65 MPH. WINDS WILL INCREASE OVERNIGHT WEDNESDAY AND PEAK THURSDAY MORNING. ISOLATED GUSTS TO 85 MPH ARE POSSIBLE THROUGH THE FAVORED PASSES AND CANYONS OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS. WINDS WILL WEAKEN THURSDAY AFTERNOON...THEN INCREASE AGAIN THURSDAY NIGHT WITH A SECOND WEAKER PEAK FRIDAY MORNING. WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS..AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-301400- /O.CON.KSGX.HW.W.0015.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 1010 PM PST TUE NOV 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL INCREASE OVERNIGHT WEDNESDAY AND PEAK IN INTENSITY THURSDAY MORNING. WINDS WILL WEAKEN SLIGHTLY THURSDAY AFTERNOON BEFORE STRENGTHENING AGAIN THURSDAY NIGHT WITH A SECOND WEAKER PEAK FRIDAY MORNING. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS..AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-061-301400- /O.UPG.KSGX.HW.A.0008.111201T0300Z-111202T2200Z/ /O.NEW.KSGX.WI.Y.0043.111201T0300Z-111202T2200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 1010 PM PST TUE NOV 29 2011 ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTH-NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 50 MPH ARE POSSIBLE BELOW THE MORONGO PASS IN THE COACHELLA VALLEY. WINDS WILL INCREASE WEDNESDAY NIGHT...PEAKING THURSDAY MORNING. WINDS WILL WEAKEN THURSDAY AFTERNOON...THEN STRENGTHEN AGAIN THURSDAY NIGHT WITH A SECOND WEAKER PEAK FRIDAY MORNING. WINDS WILL DECREASE FRIDAY AFTERNOON. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS..AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-301400- /O.UPG.KSGX.HW.A.0008.111201T0600Z-111202T2200Z/ /O.NEW.KSGX.WI.Y.0043.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY VALLEYS- 1010 PM PST TUE NOV 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTH-NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 50 MPH ARE POSSIBLE NEAR THE FOOTHILLS FRIDAY MORNING. WINDS WILL INCREASE WEDNESDAY NIGHT...PEAKING THURSDAY MORNING. WINDS WILL WEAKEN THURSDAY AFTERNOON...THEN STRENGTHEN AGAIN THURSDAY NIGHT WITH A SECOND STRONGER PEAK FRIDAY MORNING. WINDS WILL DECREASE FRIDAY AFTERNOON. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS..AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-301400- /O.NEW.KSGX.WI.Y.0043.111201T0600Z-111202T2200Z/ SAN DIEGO COUNTY COASTAL AREAS- 1010 PM PST TUE NOV 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY. * TIMING: WEDNESDAY EVENING THROUGH EARLY FRIDAY AFTERNOON. * WINDS...NORTH-NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NORTH OF CARLSBAD. ELSEWHERE...WINDS 10 TO 15 MPH WITH GUSTS TO 30 MPH. WINDS WILL INCREASE WEDNESDAY NIGHT...PEAKING THURSDAY MORNING. WINDS WILL WEAKEN THURSDAY AFTERNOON...THEN STRENGTHEN AGAIN THURSDAY NIGHT WITH A SECOND PEAK FRIDAY MORNING. WINDS WILL DECREASE FRIDAY AFTERNOON. * VISIBILITY: LOCALLY REDUCED TO BELOW 3 MILES IN BLOWING DUST. * IMPACTS...WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREES AND POWER LINES...BLOW OVER UNSECURED OUTDOOR OBJECTS..AND CREATE HAZARDOUS CROSS WINDS FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 29, 2:00 PM PST, 0 minutes earlier.
Area forecast discussion, Nov 29, 2:00 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST TUE NOV 29 2011
.SYNOPSIS...
FAIR WEATHER WITH VARIABLE HIGH CLOUDS AND MILD TEMPERATURES WILL
CONTINUE THROUGH TODAY. A BRIEF RETURN OF THE MARINE LAYER TO THE
IMMEDIATE COAST IS EXPECTED FOR WEDNESDAY MORNING...PROVIDING SOME
LOW CLOUDS AND FOG AND KICKING OFF A COOLING TREND FOR THE TEMPS. A
STRONG LOW PRESSURE SYSTEM WILL DIG SOUTH AND EAST OVER SOUTHERN
CALIFORNIA ON THURSDAY BRINGING STRONG NORTHEASTERLY
WINDS...ESPECIALLY TO ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN
BERNARDINO COUNTY MOUNTAINS. MUCH COLDER WEATHER WILL ACCOMPANY THIS
SYSTEM AS WELL...ALONG WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY. SNOW SHOWERS WILL ALSO BE
POSSIBLE IN THE MOUNTAINS. FAIR WEATHER AND LOCALLY GUSTY WINDS FOR
EARLY NEXT WEEK AS BRIEF HIGH PRESSURE RETURNS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY SHOW AN IMPRESSIVE UPPER LEVEL LOW MOVING INTO
BRITISH COLUMBIA THIS AFTERNOON...HELPING TO FLATTEN THE RIDGE OF
HIGH PRESSURE OVER THE WEST. A WEAK DISTURBANCE IS ALSO MOVING
THROUGH THE FOUR CORNERS AREA...WHICH WILL OPEN THE DOOR FOR THE
UPPER LEVEL LOW TO DIG SOUTHWARD THROUGH THE INTERMOUNTAIN WEST AND
GREAT BASIN TO THE COLORADO RIVER BASIN OVER THE NEXT 24 TO 36
HOURS. THIS WILL BRING SIGNIFICANTLY COLDER WEATHER TO THE
REGION...WITH TEMPERATURES FALLING 10 TO 20 DEGREES BELOW NORMAL FOR
THURSDAY AND FRIDAY.
THE MAIN STORY OVER THE NEXT FEW DAYS THOUGH WILL BE WITH THE
WINDS. SURFACE GRADIENTS BETWEEN SAN DIEGO AND TONOPAH WILL
INCREASE SIGNIFICANTLY WEDNESDAY EVENING TO BETWEEN 15 AND 17
MBS...AND HOLD STEADY THROUGH THE WEEKEND. UPPER LEVEL WIND SUPPORT
ALSO SHOWS 925 AND 850 WINDS INCREASING TO 60 TO 75 KNOTS WEDNESDAY
NIGHT...WHICH FAVORS WIND GUSTS UP TO 70 MPH...WITH LOCAL GUSTS UP
TO 85 MPH THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. AS A
RESULT...WILL ISSUE A HIGH WIND WARNING FOR THE SAN BERNARDINO AND
RIVERSIDE MOUNTAINS AS WELL AS THE INLAND EMPIRE...THE SANTA ANA
FOOTHILLS...AND ORANGE COUNTY. ALSO ISSUED HIGH WIND FOR THE SAN
DIEGO MOUNTAINS...TIMING THINGS A LITTLE LATE WEDNESDAY NIGHT.
ELSEWHERE THOUGH...WINDS WILL DEFINITELY BE IN WIND ADVISORY
CRITERIA...AND MAY FLIRT WITH WARNING CRITERIA. THEREFORE...A WATCH
HAS BEEN ISSUED FOR THE OTHER AREAS.
THERE WILL ALSO BE PLENTY OF COLD AIR ACCOMPANYING THIS SYSTEM...AS
850 MB TEMPERATURES FALL TO AROUND OR BELOW 0 DEGREES AND 700 MB
TEMPERATURES FALL AROUND -10 DEGREES. THIS MEANS THAT DAYTIME
TEMPERATURES WILL FALL 10 TO 20 DEGREES BELOW NORMAL FOR THURSDAY
AND FRIDAY. THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THIS
SYSTEM...AS TO WHETHER OR NOT THERE WILL BE ENOUGH MOISTURE TO BRING
SHOWERS AND THUNDERSTORMS TO THE REGION. BOTH THE 12Z GFS AND ECMWF
ARE SUGGESTING A BAND OF PRECIPITATION DEVELOPING OVER THE
REGION...SO HAVE INCLUDED A CHANCE OF SHOWERS AND MOUNTAIN SNOW
SHOWERS AS WELL AS A SLIGHT CHANCE OF THUNDERSTORMS. IF THESE
SOLUTIONS PAN OUT...SNOW LEVELS COULD FALL SIGNIFICANTLY...DOWN TO
AROUND 3000 FEET...AND MAY BE LOCALLY LOWER WITH THE HEAVIER
SHOWER. THAT MEANS A FEW INCHES OF SNOW COULD BE POSSIBLE IN THE
MOUNTAINS. FOR NOW THOUGH...THE MODELS ARE STILL STRUGGLING WITH
THIS...SO CONFIDENCE IS QUITE LOW.
MOST MODELS SOLUTIONS HAVE THE CLOSED LOW MOVING EAST OUT OF THE
AREA OVER THE WEEKEND...WITH OFFSHORE FLOW CONTINUING TO BRING SOME
GUSTY WINDS BELOW PASSES AND CANYONS. TEMPS WILL ALSO BE A LITTLE
LESS COLD...BUT STILL BELOW NORMAL. HOWEVER...THE 12Z RUN OF THE
ECMWF AND THE GEM INDICATE A SECOND SHORTWAVE MOVING INTO THE BASE
OF THE MEAN TROUGH...KEEPING A CLOSED LOW OVER SOUTHERN CALIFORNIA
THROUGH NEXT TUESDAY. IF THIS VERIFIES...EXPECT TEMPERATURES TO
REMAIN WELL BELOW SEASONAL AVERAGES THROUGH EARLY NEXT WEEK...WITH
OFFSHORE FLOW CONTINUING.
&&
.AVIATION...
292150Z...VARIABLE HIGH CLOUDS BASED AT OR ABOVE 25000 FEET
MSL...WITH MAINLY UNRESTRICTED VISIBILITIES THROUGH THIS EVENING.
AFTER 10Z A SHALLOW MARINE LAYER WITH BASES 100-400 FEET MSL...TOPS
AROUND 700 FEET MSL...AND VISIBILITIES BELOW 3 MILES WILL FORM OVER
THE COASTAL WATERS. THE PATCHY LOW CLOUDS AND FOG MAY SPREAD FAR
ENOUGH INLAND TO IMPACT KSAN BETWEEN 10Z AND 18Z WEDNESDAY MORNING.
STRONG GUSTY NORTHEAST WINDS WITH STRONG UP AND DOWNDRAFTS AND WIND
SHEAR IS POSSIBLE WEDNESDAY EVENING THROUGH EARLY AFTERNOON FRIDAY.
&&
.FIRE WEATHER...
A VERY COLD AND STRONG UPPER LEVEL LOW WILL DIG SOUTH THROUGH THE
GREAT BASIN AND THE COLORADO RIVER BASIN ON WEDNESDAY THROUGH
FRIDAY...BRINGING VERY STRONG AND GUSTY NORTH TO NORTHEAST WINDS TO
SOUTHERN CALIFORNIA LATE WEDNESDAY EVENING THROUGH FRIDAY. NORTH TO
NORTHEAST WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE...WITH LOCAL
GUSTS UP TO 85 MPH THROUGH AND BELOW THE FAVORED CANYONS AND
PASSES. THEREFORE...HAVE ISSUED A FIRE WEATHER WATCH.
HOWEVER...HUMIDITIES MAY BE MARGINAL AT BEST...AND GIVEN THAT THE
TRACK OF THIS SYSTEM COULD BRING SOME SHOWERS...SNOW SHOWERS...AND
THUNDERSTORMS TO THE REGION AS WELL ON THURSDAY AND FRIDAY. WINDS
WILL DECREASE ON FRIDAY...BUT REMAIN LIGHTLY OFFSHORE THROUGH THE
WEEKEND.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON
FOR THE SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY VALLEYS.
HIGH WIND WARNING FROM 7 PM WEDNESDAY TO 2 PM PST FRIDAY FOR THE
ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS AND FOOTHILLS.
FIRE WEATHER WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP
AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO
NATIONAL FOREST...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO
RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON
FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY.
HIGH WIND WARNING FROM 10 PM WEDNESDAY TO 2 PM PST FRIDAY FOR
THE SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
SYNOPSIS...TS
PUBLIC/FIRE...PALMER
AVIATION/MARINE...SMALLHazardous weather outlook, Nov 29, 3:13 AM PST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 313 AM PST TUE NOV 29 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-301115- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 313 AM PST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY THROUGH SATURDAY...A COLD STORM SYSTEM WILL MOVE INTO THE REGION FROM THE NORTH WITH GUSTY NORTHEAST WINDS...SHOWERS...AND RAPIDLY LOWERING SNOW LEVELS. PRECIPITATION COULD BEGIN AS EARLY AS THURSDAY MORNING. NO HEAVY AMOUNTS OF RAINFALL ARE EXPECTED...BUT ISOLATED THUNDERSTORMS WILL BE POSSIBLE. SNOWFALL MAY ACCUMULATE ABOVE 4000 FEET IN THE MOUNTAINS AND ADJACENT HIGH DESERT SLOPES BY SATURDAY MORNING...POSSIBLY MAKING TRAVEL DIFFICULT IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Nov 29, 10:05 AM PST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1005 AM PST TUE NOV 29 2011 CAZ042-043-048-050-055>058-060>062-301400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1005 AM PST TUE NOV 29 2011 ...VERY STRONG AND GUSTY WINDS...COLDER TEMPERATURES...AND THE POTENTIAL FOR UNSETTLED WEATHER RETURNING WEDNESDAY NIGHT THROUGH FRIDAY... A VERY STRONG AND UNSEASONABLY COLD TROUGH OF LOW PRESSURE WILL DIG OVER THE GREAT BASIN AND LOWER COLORADO RIVER BASIN WEDNESDAY INTO THURSDAY...BRINGING SIGNIFICANTLY COLDER WEATHER TO THE REGION AS WELL AS VERY STRONG AND GUSTY WINDS. THERE IS EVEN THE POTENTIAL FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP ON THURSDAY AND FRIDAY...WITH SNOW LEVELS POSSIBLY FALLING INTO THE FOOTHILLS WITH SOME OF THE STRONGER SHOWERS. WINDS... STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP WEDNESDAY EVENING AND CONTINUE THROUGH FRIDAY...AS STRONG OFFSHORE FLOW DEVELOPS AROUND THE NORTHWEST SIDE OF THE SYSTEM. STRONGEST WINDS WILL MOST LIKELY BE IN ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN BERNARDINO COUNTY MOUNTAINS...WHERE WIND GUSTS COULD EXCEED 70 MPH AT TIMES...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. STRONG WINDS ARE ALSO LIKELY IN THE APPLE AND LUCERNE VALLEYS. DUE TO THE UNCERTAINTY OF THE POSITION OF THE UPPER LOW...STRONG WINDS ARE LESS CERTAIN IN SAN DIEGO COUNTY...BUT ARE STILL POSSIBLE. STRONGEST WINDS ARE EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY...WHEN DAMAGE TO TREES AND POWER LINES MAY OCCUR. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEMPERATURES... MUCH COLDER AIR WILL FILTER INTO SOUTHERN CALIFORNIA ON THURSDAY...ESPECIALLY IN THE MOUNTAINS AND HIGH DESERTS. HIGHS WILL MOSTLY BE IN THE 30S AND 40S IN THE MOUNTAINS...WHICH WILL BE 15 TO 20 DEGREES BELOW NORMAL. IN THE APPLE AND LUCERNE VALLEYS...HIGHS WILL STRUGGLE TO REACH 50. WIND CHILL READINGS MAY ALSO BE IN THE TEENS IN COLDEST PARTS OF THE SAN BERNARDINO MOUNTAINS THURSDAY. MOST VALLEY AND COASTAL AREAS WILL STRUGGLE TO WARM INTO THE LOWER TO MID 60S. LITTLE OR NO WARMING IS EXPECTED FRIDAY...THOUGH WIND SPEEDS WILL DECREASE SOMEWHAT. SHOWERS AND THUNDERSTORMS... THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH FRIDAY...ESPECIALLY OVER HIGHER TERRAIN. PRECIPITATION AMOUNTS ARE STILL HIGHLY UNCERTAIN...AND WILL DEPEND ON THE TRACK OF THE UPPER LOW...WITH MOST AREAS SEEING LIGHT AMOUNTS. SNOW LEVELS WILL LIKELY BE LOW...FALLING TO 3500 TO 4000 FEET. HOWEVER...LOCALLY LOWER SNOW LEVELS WILL BE POSSIBLE ON THE NORTH SLOPES OF THE SAN BERNARDINO MOUNTAINS...AND WITH THE HEAVIER SHOWERS. A FEW INCHES OF SNOW COULD FALL IN THE MOUNTAINS. OUTLOOK... THE PRECIPITATION WILL END BY FRIDAY NIGHT. HOWEVER...OFFSHORE FLOW WILL CONTINUE TO BRING LOCALLY GUSTY WINDS THROUGH THE WEEKEND...BUT AT LOWER SPEEDS THAN ON THURSDAY AND FRIDAY. PEOPLE WITH OUTDOOR INTERESTS SHOULD MAINLY BE PREPARED FOR THE STRONG GUSTY WINDS AND COLDER WEATHER WEDNESDAY NIGHT THROUGH FRIDAY. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:35 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Nov 29, 2:00 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 61 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.